Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 62, NWS Eureka, CA

August 14, 2014

NWS Eureka, CA issued this small craft advisory at Aug 14, 2014, 2:42 AM PDT. It took effect at Aug 14, 2014, 9:00 PM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2014, 2:42 AM PDT (09:42 UTC)
In effect from
Aug 14, 2014, 9:00 PM PDT
Expired
Aug 16, 2014, 1:12 AM PDT
In force
28 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WHUS76 KEKA 140942
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 AM PDT THU AUG 14 2014

PZZ475-141745-
/O.NEW.KEKA.SC.Y.0062.140814T2200Z-140816T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
242 AM PDT THU AUG 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PDT SATURDAY. 

* WINDS...NORTHERLY INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 KT
  THIS AFTERNOON AND EVENING...THEN AGAIN FRIDAY AFTERNOON AND
  EVENING.

* WAVES...W 3 FT AT 16 SECONDS AND NORTHERLY WAVES BUILDING TO 6
  FT AT 7 SECONDS THIS AFTERNOON WITH INCREASING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
9 follow-up statements
729 
WHUS76 KEKA 141532
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PDT THU AUG 14 2014

PZZ475-142345-
/O.CON.KEKA.SC.Y.0062.140814T2200Z-140816T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
832 AM PDT THU AUG 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...

* WINDS...NORTHERLY INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 
  KT THIS AFTERNOON AND EVENING...THEN AGAIN FRIDAY AFTERNOON 
  AND EVENING. 

* WAVES...W 3 FT AT 16 SECONDS AND NORTHERLY WAVES BUILDING TO 6
  FT AT 7 SECONDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
541 
WHUS76 KEKA 142132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT THU AUG 14 2014

PZZ475-150545-
/O.EXT.KEKA.SC.Y.0062.140815T0400Z-140816T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 PM PDT THU AUG 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY...

* WINDS...NORTHERLY INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 KT
  THIS TONIGHT...THEN AGAIN FRIDAY AFTERNOON AND EVENING.

* WAVES...W 3 FT AT 16 SECONDS AND NORTHERLY WAVES BUILDING TO 6
  FT AT 7 SECONDS THIS EVENING AN TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
098 
WHUS76 KEKA 150350
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
850 PM PDT THU AUG 14 2014

PZZ475-151200-
/O.CON.KEKA.SC.Y.0062.140815T0400Z-140816T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
850 PM PDT THU AUG 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY.

* WINDS...NORTHERLY INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 KT
  TONIGHT...THEN AGAIN FRIDAY AFTERNOON AND EVENING.

* WAVES...W 3 FT AT 16 SECONDS AND NORTHERLY WAVES BUILDING TO 7
  FT AT 7 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
035 
WHUS76 KEKA 150919
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 AM PDT FRI AUG 15 2014

PZZ475-151730-
/O.EXT.KEKA.SC.Y.0062.000000T0000Z-140817T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
219 AM PDT FRI AUG 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON
  AND EVENING.

* WAVES...W 3 FT AT 16 SECONDS AND STEEP NORTHERLY WAVES OF 7 FT
  AT 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
124 
WHUS76 KEKA 151531
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 AM PDT FRI AUG 15 2014

PZZ475-152330-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-140817T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 AM PDT FRI AUG 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THIS 
  AFTERNOON AND EVENING. 

* WAVES...W 3 FT AT 16 SECONDS AND STEEP NORTHERLY WAVES OF 4 TO 6
  FT AT 5 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
047 
WHUS76 KEKA 151535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PDT FRI AUG 15 2014

PZZ475-152345-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-140817T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
835 AM PDT FRI AUG 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THIS 
  AFTERNOON AND EVENING. 

* WAVES...W 3 FT AT 16 SECONDS AND STEEP NORTHERLY WAVES OF 4 TO 6
  FT BUILDING TO 7 FT THIS AFTERNOON AT 5 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
672 
WHUS76 KEKA 152136
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PDT FRI AUG 15 2014

PZZ475-160545-
/O.EXT.KEKA.SC.Y.0062.000000T0000Z-140819T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
236 PM PDT FRI AUG 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THIS 
  AFTERNOON AND EVENING. 

* WAVES...W 3 FT AT 16 SECONDS AND STEEP NORTHERLY WAVES OF 4 TO 6
  FT BUILDING TO 7 FT THIS EVENING AT 5 TO 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
230 
WHUS76 KEKA 160341
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PDT FRI AUG 15 2014

PZZ475-161145-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-140819T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 PM PDT FRI AUG 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THIS 
  AFTERNOON AND EVENING. 

* WAVES...W 3 FT AT 14 SECONDS AND STEEP NORTHERLY WAVES OF 4 TO 6
  FT BUILDING TO 7 FT TONIGHT AT 5 TO 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
182 
WHUS76 KEKA 160812
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
112 AM PDT SAT AUG 16 2014

PZZ475-160915-
/O.CAN.KEKA.SC.Y.0062.000000T0000Z-140819T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
112 AM PDT SAT AUG 16 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT CONDITIONS HAVE ONLY WEAKLY DEVELOPED AND IN A VERY
LIMITED AREA OVER THE LAST COUPLE OF DAYS. CONDITIONS ARE EXPECTED
TO BE A TOUCH LESS TODAY AS AN UPPER TROUGH BREAKS UP THE SURFACE
PRESSURE GRADIENT AND CAUSES WEAKENING WINDS AND SEAS. CONDITIONS
ARE EXPECTED TO BUILD AGAIN SUNDAY INTO MONDAY.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 3:03 PM PDT, 11 hours 39 minutes earlier.

Area forecast discussion, Aug 13, 3:03 PM PDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
303 PM PDT WED AUG 13 2014

.SYNOPSIS...AN UPPER LEVEL LOW CURRENTLY MOVING ONSHORE WILL BRING
ISOLATED RAIN SHOWERS AND THUNDERSTORMS...MAINLY OVER THE
MOUNTAINS OF DEL NORTE COUNTY AND THE TRINITY ALPS...THROUGH EARLY
THIS EVENING. A RETURN TO MORE SEASONAL TEMPERATURES AND DRIER
CONDITIONS IS EXPECTED THURSDAY INTO THE WEEKEND AS WEAK HIGH
PRESSURE BUILDS OVER THE REGION. COASTAL LOCATIONS CAN EXPECT LOW
CLOUDS EACH NIGHT AND MORNING.

&&

.DISCUSSION...22Z SATELLITE IMAGERY SHOWS A BROAD UPPER LEVEL LOW
STRETCHING FROM NORTHERN CALIFORNIA INTO OREGON. MOISTURE
AND INSTABILITY ASSOCIATED WITH IT IS BRINGING ISOLATED/SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS TO OUR AREA. THE GREATEST
THREAT WILL BE ACROSS THE MOUNTAINS OF EASTERN DEL NORTE COUNTY
AND THE TRINITY ALPS THROUGH EARLY THIS EVENING. RAINFALL AMOUNTS
WITHIN THE SHOWERS SHOULD BE MINIMAL, BUT HIGHER AMOUNTS ARE
POSSIBLE IN THE STORMS. THOUGH, THEY MAY ONLY ADD UP TO 0.10 INCH IN
A FEW SPOTS. ANYTHING THAT FORMS INTO THIS EVENING IS FORECAST TO
MOVE TO THE NORTHEAST, OUT OF OUR CWA. THE SHOWERS AND
THUNDERSTORMS WILL DECREASE THIS EVENING AS THE BEST CONDITIONS
(MOISTURE, JET STEAK POSITIONING, INSTABILITY, ETC.) SHIFT TO THE
NORTHEAST WITH THE LOW. THE LOW WILL CONTINUE TO MOVE TO THE
NORTHEAST ON THURSDAY WITH HIGH PRESSURE BUILDING IN BEHIND IT. THIS
WILL ALLOW SEASONABLE TEMPERATURES TO RETURN AND FOR DRY WEATHER
TO PREVAIL. COASTAL LOCATIONS CAN EXPECT TEMPERATURES NEAR NORMAL
WITH CLOUDS EACH NIGHT AND MORNING. MODELS SHOW BROAD TROUGHING
OVER THE WEST COAST EARLY NEXT WEEK, BUT THE EXACT LOCATION AND
STRENGTH OF THE TROUGH AXIS IS VERY UNCERTAIN. AS A RESULT,
DIDN'T REALLY CHANGE MUCH OF THE LONG TERM FORECAST.

&&

.AVIATION...VFR TO MVFR CONDITIONS AND LIGHT TO MODERATE WINDS
WILL OCCUR AT KCEC AND KACV THIS AFTERNOON. LOWER CONDITIONS ARE
DUE TO REDUCED CEILINGS. STRATUS WILL MOVE INTO COASTAL AREAS THIS
EVENING AND OVERNIGHT REDUCING CEILINGS TO IFR CONDITIONS AT KCEC
AND KACV. PATCHY FOG WILL ALSO REDUCE VISIBILITIES AT KCEC AND
KACV OVERNIGHT. LIGHT WINDS TO CALM CONDITIONS WILL OCCUR
OVERNIGHT AT KCEC AND KACV. VFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KUKI THROUGH THURSDAY.

&&

.MARINE...A WESTERLY SWELL WILL CONTINUE TO PROPAGATE ACROSS THE
WATERS THROUGH THURSDAY. A HIGH PRESSURE SYSTEM WILL STRENGTHEN
ACROSS THE NORTHEASTERN PACIFIC THURSDAY AND FRIDAY AND A HIGH
PRESSURE RIDGE WILL BUILD INTO THE AREA. THE STRENGTHENING HIGH
PRESSURE RIDGE WILL INCREASE THE PRESSURE GRADIENT ACROSS THE
WATERS. THEREFORE THE WINDS AND SEAS WILL INCREASE THURSDAY AND
FRIDAY AND INTO THIS WEEKEND. WINDS AND SEAS WILL BE HIGHER ACROSS
THE OUTER WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 13, 11:04 PM PDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1104 PM PDT WED AUG 13 2014

CAZ001>004-076-150615-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1104 PM PDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.